MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.Adhered material was observed on the proximal edge of the oad crown.There was no damage observed that would have contributed to the accumulated material.The morphology and exact root cause of the material accumulation is unknown.An attempt to pass a test guide wire through the oad was made, but the guide wire would not pass through the area with adhered material.Destructive analysis revealed adhered material embedded within the driveshaft filars.Functional testing of the oad revealed that the oad spun at all speeds and functioned as intended.At the conclusion of the device analysis, the reported event of the device being stuck on the guide wire was unable to be conclusively confirmed as the guide wire was not returned.The reported event of the guide wire would not pass through the device was confirmed.Although the root cause of the accumulating material was unknown, it was hypothesized that the device driveshaft became stuck on the guidewire after seizing due to the material accumulation.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
During a procedure, the diamondback peripheral orbital atherectomy device (oad) was used to treat a 99% stenosed target lesion located in the posterior tibial artery (pt).The lesion was severely calcified and the artery was not tortuous.After four treatment passes, the oad became stuck on the guide wire.The oad and guide wire were removed from the patient together, and the guide wire was removed from the rear of the oad.The vessel was re-wired with a second guide wire, and rewiring resulted in a delay of approximately 20 minutes to the procedure.The second guide wire would not pass through the initial oad, and multiple attempts at balloon angioplasty were performed.The distal vessel was not able to be opened, and no additional treatment was reported in the posterior tibial artery.A second oad was used to continue the procedure in the superficial femoral artery (sfa) and popliteal artery.After treatment in the sfa and popliteal, balloon angioplasty was performed.After balloon angioplasty, a type b dissection was observed.The physician stated the second oad did not contribute to the dissection.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8799425
Report Number3004742232-2019-00186
Device Sequence Number14223506
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)210430(10)265869
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-150CLASS145
Device Catalogue NumberDBP¿150CLASS145
Device Lot Number265869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight91